Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 65, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 22, 1997, 7:23 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 23, 1997, 2:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 136 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 230023 FFWSJT TXC307-411-230700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 723 PM CDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL TEXAS ...MCCULLOCH COUNTY ...SAN SABA COUNTY STEADY HOURLY RAINFALL UP TO 1 1/2 INCHES WILL RESULT IN FLASH FLOODING OVER MCCULLOCH AND SAN SABA COUNTIES THROUGH EARLY MORNING. SEVERAL ROADS WILL BE THREATENED WITH FLOWING WATER AND CLOSURE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:00 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 22, 2:00 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT SUN JUN 22 1997 BASED ON LATEST RADAR AND SATELLITE LOOP THE UPPER LOW CENTER APPEARS TO BE IN NORTHERN COKE COUNTY. ACTIVITY HAS BECOME MORE SHOWERY AND CONVECTIVE DURING THIS AFTERNOON...WITH OCCASIONAL LIGHTNING STRIKES IN SOUTHERN KIMBLE COUNTY. MORE THUNDERSTORM ACTIVITY LOCATED OVER CENTRAL TEXAS IS ANGLING TOWARD THE EASTERN BIG COUNTRY. FUNNEL CLOUDS HAVE BEEN REPORTED IN COMANCHE AND EASTLAND COUNTIES DUE TO THE STORMS PROXIMITY TO THE UPPER LOW AND THE CIRCULATION. A SIMILAR SCENARIO OCCURRED IN MAY OVER SCHLEICHER COUNTY DUE TO THE EFFECTS OF AN UPPER LEVEL STORM SYSTEM. FOR TONIGHT ANOTHER BOUT OF HEAVY RAIN IS LIKELY TO FOCUS AROUND THE CENTER OF THE UPPER LOW WHICH WOULD PLACE SOME OF OUR NORTHERN COUNTIES AT RISK FOR POSSIBLE FLOODS TONIGHT. ADDITIONAL RAIN WILL LIKELY BE ONGOING OVER MOST OF THE REMAINDER OF OUR REGION OVERNIGHT AND EVENTUALLY EVEN SAN ANGELO SHOULD GET SOME DECENT RAIN. POTENTIAL FOR FLOODING COULD BE EXPANDED OVER NEARLY ALL AREAS EXCEPT FOR CROCKETT COUNTY. UPWARD MOTION AND LOW LEVEL CONVERGENCE WILL LIKELY BE MAXIMIZED TONIGHT OVER MOST OF WEST CENTRAL TEXAS. MONDAY WE WILL BE MAINLY BETWEEN UPPER LEVEL SYSTEMS AS THE FIRST LOW EJECTS OUT TO THE NORTH BUT THE ETA FORMS A SECOND SYSTEM OVER DEEP SOUTH TEXAS BY MONDAY EVENING. CERTAINLY NOT GOOD NEWS FOR THE WATERLOGGED AREAS OF SOUTH CENTRAL AND SOUTHEAST TEXAS. UNSTABLE ATMOSPHERE WILL KEEP MOST AREAS IN THE POTENTIAL FOR SCATTERED THUNDERSTORMS AND SHOWERS FOR MONDAY. TEMPERATURE FORECASTS WERE GENERALLY NEAR GUIDANCE WITH PRECIPITATION FORECAST ABOVE GUIDANCE. ABI 066/081 +5 JCT 066/083 84^ SJT 064/082 95 10
In the hours before
Special weather statement, Jun 22, 2:30 PM CDT, 4 hours 53 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-231335- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT SUN JUN 22 1997 ...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER THE NORTHERN CONCHO VALLEY WILL MOVE SLOWLY NORTH TONIGHT. THE ATMOSPHERE WILL REMAIN UNSTABLE WITH SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN AND POTENTIALLY PRODUCING FLOODING ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAIN SO FAR THIS WEEKEND. ALTHOUGH SEVERE WEATHER IS NOT YET EXPECTED ACROSS WEST CENTRAL TEXAS...SOME FUNNEL CLOUDS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON IN THE VICINITY OF THE UPPER LEVEL LOW IN THE NORTHERN CONCHO VALLEY...THE EASTERN BIG COUNTRY AND THE NORTHERN HEARTLAND. MOST OF THESE FUNNELS ARE NOT LIKELY TO REACH THE GROUND...HOWEVER OCCASIONALLY ONE OF THESE FUNNEL CLOUDS COULD MAKE A BRIEF TOUCHDOWN AS A SMALL TORNADO. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT. 10
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:55 PM CDT | Flash Flood Warning | SJT | Mason | 9 hr |
| Jun 22, 10:35 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| Jun 23, 12:11 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Jun 23, 12:58 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Jun 23, 2:52 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 23, 3:11 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 49 min |
| Jun 23, 4:27 AM CDT | Flash Flood Warning | SJT | Tom Green | 93 min |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Nolan, Taylor | 4 hr |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Shackelford | 4 hr |
| Jun 23, 5:48 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.